Malaria Treatment After Exposure From 21 Years Ago?

2 Replies Updated



Conversation Starter

Dave Says:


Hello, I served in the British army from 1988 - 1996, during this time I toured Belize and Kenya. Specifically whilst in Kenya I had a episode where I suffered 2 days + of hot/cold chills, fatigue, vomiting, high temp and skin color of deep yellow. My Staff Sergeant kept me in bed and that was it.

Since then, I have had episodes of hot and cold sweats with headaches usually 5-6 months apart and on occasion my skin has again turned yellow over the last 5-6 years possibly more. Last month I donated blood and they have informed me that I have malarial antibodies and cannot donate any more.

So, from that limited information that I have, I received the donor letter Thursday. Do I have recurring malaria and if so is there a treatment that you know of in the UK as my doctor says not to worry, and to wait until I have the hot and colds and turn yellow before I do anything. Thank you for any advice.

Regards, Dave.



Showing Replies 1 - 2 of 2 RSS Feed


Page of 1     Sorted By:
1
Verwon Says:

Hello, Dave! How are you? I'm sorry about the problem you're having.

As reported by the NIH, there have been cases of someone developing chronic malaria, so it is possible.

However, your doctor will most likely need to wait until you have symptoms, again, to check, because at this time you already know you have antibodies, so they won't be able to tell, until you have another flare.

As far as I'm aware, severeal of the medications used for treatment are available there, such as Chloroquine and Quinine.

The FDA lists their typical side effects as possibly including nausea, dizziness, stomach pain, headache and diarrhea.

Is there anything else I can help with?

REPLYSHAREREPORT
Was this helpful?     0     0  
2
Dave Says:

Nope that was all I needed to know. In the UK we seem to have a severe lack of information regarding Malaria and possible long term effects.I did try allot of searches but the answers all came back within 3 years of exposure rather than 20+ as is my case.
Thank you very much for the reply and if I have another flare up I'll post the results in the hope it helps others.
Again Thank you
Regards Dave.

REPLYSHAREREPORT
Was this helpful?     1     0  


Viewing page 1 of 1     Reply


More Discussions:

Dr Dropped Me From Suboxone Program After 5 Years
After being treated by the same Doctor since 2009 and being prescribed Suboxone since then (60 8mg per Mo.) Dosage-2 per... 3 replies
Dropped from 200 mg daily methadone for pain after 10 years
I filed a complaint with NY Health Dept and was told a doctor can refuse to treat anyone at anytime as long as they give... 2 replies
I Am Having Regular Loose Motion After 2 To 3 Months From Last Years
1. On Jan.2010 I had loose motion for more than 20 times symptom: cramps in the stomach, mild paid, loose motion, no fev... 8 replies
pain after treatment
What are the after effecxts of this medicine? How long will they last/ ## The information contained in the link below ha... 2 replies
Redness after Efudex treatment
I have used Efudex twice over several years. I wonder what will help the redness that happens after the crust has peeled... 13 replies
hypothrodism after post treatment of hepatitis c
hi everyone , i am suffering from hypothyroidism after treatment of interferon before five month my hepatitis is negativ... 1 reply
testosterone after harvoni treatment
Hi. I am on a 8 week Harvoni treatment with 10 days left until i finish the 8 weeks. After the first 28 days my virus wa... 4 replies
TREATMENT FOR CHRONIC INTESTINAL WORMS OF 4 YEARS
Haloooo Doctor, thanks for your services. Please, am kindly reporting chronic intestinal white worms in my Stool everyda...
xarelto do and dont after treatment
I was put on xerelto 3 months ago after hip surgery and got a dvt..Dr took blood work last week and a doppler ultrasound... 1 reply
pain medication after suboxone treatment
What pain medication will I be able to use after suboxone treatment is complete ## "What pain medication will I be a... 21 replies


Post a Reply

No registration needed.
Simply fill out the form below.

 *

 *


 Optional, stays hidden.
Get notified when a reply is posted here.




4) Text Verification: *
Prevents SPAM.

Click here to show the question



This form will be submitted securely


TRUSTe

Discussion Thread Guidelines: Any participation in the discussion threads signifies your agreement with the Terms of Use and Privacy Policy. (1) Act civilized and be respectful towards others. No profanity, vulgarity or lewd / suggestive content is allowed. (2) Posts encouraging, facilitating, or seeking advice about the abuse of medications or other substances are prohibited. (3) Personal contact information (such as telephone numbers, email addresses, etc) is not allowed to appear on our discussion threads. (4) We do not allow our forums to be used for buying, selling, trading, or for the promotion of a product or service. (5) Posting external links to other web sites is not allowed without our prior approval. (6) We reserve the right to edit or remove content which we find objectionable to the community at our sole discretion.


Note: All times displayed are GMT - 7.

This information has been independently compiled and is for informational purposes only. It is not intended to be a substitute for medical advice from a qualified healthcare professional; nor is it intended to diagnose, treat, cure or prevent any disease. For more details please see the Medical Disclaimer. This page was last updated on 28 September 2015.

We are committed to your privacy.

Copyright © 2005-2019 All Rights Reserved. MedsChat® is a registered trademark of Limelight Innovations L.L.C. 9888 W Belleview Ave #5000, Denver, CO, 80123, USA